I was prescribed Zoloft starting at 50mg doses for depression. I took my first dose today, and about 3-4 hours later I began experiencing really unpleasant bouts of nausea, along with some chill-like sensations. I have read that this type of thing is normal when first starting to take Zoloft. My question is would it be alright if I took 25mg (half a pill) instead of the full 50 for a while (maybe the first week) to get myself used to it? Would a smaller dose have lessened side effects, specifically nausea? Thank you for any help.
Everyone here will tell you that you will feel worse before you feel better. We all experience side effects when we first start on anti-depressants. It does get better I assure you.
I would not advise you to lower the dose. I really don't think that will stop you feeling nauseous. Your body just has to adjust to the medication. Stick with it and you will soon feel the benefit. Not easy, I know, but try. Let us know how you get on. Depression is so difficult, but I think once you get used to the drug you will feel less depressed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.